Alert archive / Oklahoma / Freeze Warnings in 2015

Freeze Warning 5, NWS Tulsa, OK

November 12, 201511 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Nov 12, 2015, 3:05 PM CST for 11 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 13, 2015, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2015, 3:05 PM CST (21:05 UTC)
In effect from
Nov 13, 2015, 2:00 AM CST
Expired
Nov 13, 2015, 8:00 AM CST
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WWUS74 KTSA 122105
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
305 PM CST THU NOV 12 2015

ARZ001-002-010-011-OKZ054>059-061>063-131400-
/O.NEW.KTSA.FZ.W.0005.151113T0800Z-151113T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
CLAREMORE...PRYOR...JAY
305 PM CST THU NOV 12 2015

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY. 

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON...
  NOWATA... CRAIG...OTTAWA...PAWNEE...ROGERS...MAYES...AND 
  DELAWARE COUNTIES.

* TEMPERATURE...LOW TEMPERATURES OF 29 TO 32 DEGREES ARE EXPECTED
  ACROSS FAR NORTHERN OKLAHOMA INTO FAR NORTHWEST ARKANSAS.

* IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION
  THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* IF YOU HAVE PLANTS OR OTHER TENDER VEGETATION WHICH COULD BE
  HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. 

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$
1 follow-up statement
220 
WWUS74 KTSA 130941
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
341 AM CST FRI NOV 13 2015

OKZ064-068-069-131400-
/O.EXA.KTSA.FZ.W.0005.000000T0000Z-151113T1400Z/
CREEK-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...BRISTOW...TAHLEQUAH...STILWELL
341 AM CST FRI NOV 13 2015

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...PAWNEE...ROGERS...MAYES...AND 
  DELAWARE COUNTIES. 

* TEMPERATURE...LOW TEMPERATURES OF 29 TO 32 DEGREES ARE 
  EXPECTED ACROSS PORTIONS OF NORTHERN OKLAHOMA EARLY THIS
  MORNING. 

* IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER 
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* IF YOU HAVE PLANTS OR OTHER TENDER VEGETATION WHICH COULD BE 
  HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. 

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$

ARZ001-002-010-011-OKZ054>059-061>063-131400-
/O.CON.KTSA.FZ.W.0005.000000T0000Z-151113T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
CLAREMORE...PRYOR...JAY
341 AM CST FRI NOV 13 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...PAWNEE...ROGERS...MAYES...AND 
  DELAWARE COUNTIES. 

* TEMPERATURE...LOW TEMPERATURES OF 29 TO 32 DEGREES ARE 
  EXPECTED ACROSS PORTIONS OF NORTHERN OKLAHOMA INTO FAR
  NORTHWEST ARKANSAS EARLY THIS MORNING. 

* IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER 
  VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* IF YOU HAVE PLANTS OR OTHER TENDER VEGETATION WHICH COULD BE 
  HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. 

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 12, 5:32 AM CST, 9 hours 33 minutes earlier.

Area forecast discussion, Nov 12, 5:32 AM CST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
532 AM CST THU NOV 12 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the forecast period.

&&

.PREV DISCUSSION... /ISSUED 345 AM CST THU NOV 12 2015/

DISCUSSION...
The closed low that moved through the Central Plains yesterday
continued to lift northeast into the Great Lakes region with the
associated cold front through the Ohio River Valley into the Gulf
Coast states early this morning. In the wake of this departing
system...the pressure gradient force has lessened as surface high
pressure begins to set up over the Central/Southern Plains. This
has allowed for westerly winds to subside quite a bit from last
evening with 5 to 10 mph being common this morning over Eastern
Oklahoma and Northwest Arkansas.

Surface high pressure is expected to remain over the Southern
Plains today and Friday before starting to shift off to the east
Saturday. This will allow for mostly clear conditions and near
seasonal average temperatures today into the weekend...with
Saturday looking to be the warmer of the next three days.

Before the center of high pressure moves over the
CWA...northwesterly winds of 5 to 15 mph are expected today. These
winds combined with dry air already in place will aid in min
relative humidity values falling into the 25 to 35 percent range
this afternoon. These conditions will continue a limited fire
danger into this evening across Eastern Oklahoma and Northwest
Arkansas. Winds should continue to subside and become light this
evening and overnight...decreasing fire dangers.

The next chance for precip is forecast to return Sunday/Sunday
night in response to a weak shortwave that looks to break off
from a more defined upper level low as it digs southeast along the
West Coast. Latest model solutions indicate the strengthening low
pushing into the Southern Plains during the first part of next
week. Beyond this...model solutions differ quite a bit on timing
and progress of this next system. Thus...will go with a blended
approach along with the previous forecast and continue to carry
shower/thunderstorm chances through Tuesday night...which is
slightly more in-line with the ECMWF for now.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Nov 12, 1:18 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
118 PM CST THU NOV 12 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131145-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
118 PM CST THU NOV 12 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
NORTHWEST WINDS OF 10 TO 15 MILES AN HOUR AND MINIMUM
RELATIVE HUMIDITIES IN THE 20 TO 30 PERCENT RANGE WILL
RESULT IN A LIMITED FIRE DANGER THIS AFTERNOON. WINDS
WILL DIMINISH AND HUMIDITY LEVELS WILL RECOVER BY LATE
AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...AND SATURDAY...NO HAZARDS.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A POTENT UPPER LEVEL SYSTEM WILL MOVE INTO THE PACIFIC STATES
OVER THE WEEKEND...INTO THE FOUR CORNERS REGION MONDAY...THEN
MOVE INTO THE SOUTHERN PLAINS TUESDAY.

SOUTH SURFACE WINDS  WILL BEGIN  TO INCREASE OVER OKLAHOMA
AND NORTHWEST ARKANSAS SUNDAY WELL IN ADVANCE OF THE UPPER
SYSTEM.  SOUTHWEST UPPER FLOW WILL STEER AN INITIAL WAVE &
STREAM OF MOISTURE TO EASTERN OKLAHOMA..NORTHWEST ARKANSAS
EARLY NEXT WEEK.  THIS WILL RESULT  IN A BETTER  THAN EVEN
CHANCE FOR THUNDERSTORMS...ALONG WITH A RISK OF HEAVY RAIN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2015Freeze Warnings in Arkansas, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.